MAUDE Adverse Event Report: AESCULAP AG CASPAR DISTRACTION PIN 14MM; IMPLANTS CERVICAL STABILISATION

AESCULAP AG CASPAR DISTRACTION PIN 14MM; IMPLANTS CERVICAL STABILISATION
Model Number FF904SB
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 07/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If additional information or investigation results are received, they will be provided in a supplemental report.
 
Event or Problem Description
It was reported that there was an issue with a caspar distraction pin via information received from mw (b)(4).According to the complaint description, the pin broke during a spinal procedure and remained in situ.Distraction pin sheared when surgeon attempted to remove it from c3 (it sheared without any above average amount of force).The piece broke off in the bone and there was no intervention performed.There was also no surgical delay.A portion of the pin was fully embedded in bone without any potential to cause harm.Additional details were not provided.The malfunction is filed under xc reference (b)(4).
 
Event or Problem Description
No changes required.
 
Additional Manufacturer Narrative
Manufacturing site evaluation: the device was not returned to the manufacturer for physical evaluation.Additionally, no on-site evaluation of the unit was performed and no parts were returned for failure analysis.Therefore, the investigation was not able to confirm a device issue that could be associated with the reported event.The device history records (dhr) were reviewed for all available lot numbers; the devices were found to be within specification at the time of production.All device history records (dhr) are reviewed and released according to documented procedures and a device is not released if it does not meet requirements or is nonconforming.A definitive conclusion regarding the complaint incident cannot be reached without a physical examination of the complaint device.

Brand Name
CASPAR DISTRACTION PIN 14MM
Common Device Name
IMPLANTS CERVICAL STABILISATION
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key12446829
Report Number2916714-2021-00180
Device Sequence Number19928997
Product Code LXH
UDI-Device Identifier04038653364305
UDI-Public4038653364305
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 04/06/2022
Report Date (Section F) 09/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2025
Device Model NumberFF904SB
Device Catalogue NumberFF904SB
Device Lot Number52639069
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date08/18/2021
Event Location Hospital
Date Report to Manufacturer08/18/2021
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/09/2021
Supplement Report FDA Received Date04/06/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age73 YR
Patient SexMale
Date Report Sent to FDA09/09/2021